Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 39, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 17, 2022, 3:32 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2022, 3:32 AM EST (08:32 UTC)
- Expired
- Nov 17, 2022, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
433 WHUS72 KMLB 170832 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 332 AM EST Thu Nov 17 2022 AMZ570-572-575-180300- /O.NEW.KMLB.SC.Y.0039.221117T0832Z-221118T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 332 AM EST Thu Nov 17 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 20 kt with gusts up to 25 kt and seas 5 to 7 ft. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 10:05 PM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 16, 10:05 PM EST, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1005 PM EST Wed Nov 16 2022 ...New UPDATE, MARINE, AVIATION, HYDROLOGY, PREV DISCUSSION... .UPDATE... Issued at 1005 PM EST Wed Nov 16 2022 A slow moving cold front is draped across the Treasure coast and Lake Okeechobee, extending northeastward over the Atlantic waters. North of the frontal boundary, north winds have ushered in dry air and cool temperatures. Dewpoints across the I-4 corridor are observed in the upper 50s. An area of stratus has developed behind the front, north of Vero Beach. The low cloud deck will drift southward and slowly erode through the night as dry air continues to fill into east central Florida. Across the Atlantic waters, showers continue along the front with occasional lighting strikes. A few showers could develop along the St. Lucie and Martin coasts tonight. && .MARINE... Issued at 1005 PM EST Wed Nov 16 2022 Tonight... Northerly winds around 15-20kts are building across the Volusia and Brevard waters behind a slow moving cold front. Winds across the Treasure Coast waters will continue to veer from southwest to north overnight and will increase to 15-20kts as well late tonight, as the cold front moves into south Florida. Seas will become 5-6ft across the central east Atlantic waters. Small craft should exercise caution. && .AVIATION... (00Z TAFS) Issued at 1005 PM EST Wed Nov 16 2022 Stratus will slowly move southward tonight. MVFR CIGS across TIX and MLB will diminish around 06Z. Along the Treasure Coast, MVFR CIGS are expected between 03z and 12z. VCSH across Treasure Coast terminals overnight with the passage of a cold front. North winds around 8 to 10 knots behind the front. Mostly dry tomorrow. && .HYDROLOGY... Issued at 1005 PM EST Wed Nov 16 2022 River Flood Warnings remain in effect for all four forecast points from Astor to Geneva. At Astor and Deland, the river will remain in Moderate Flood Stage while continuing a very slow decline through this weekend. At Geneva above Lake Harney, the river will continue a slow decline from Moderate Flood Stage into Minor Flood Stage. Sanford is expected to remain in Minor Flood Stage and slowly decline. && .PREV DISCUSSION... Issued at 356 PM EST Wed Nov 16 2022 Tonight-Tomorrow...A cold front draped across the Florida peninsula will continue to move southeast through Thursday morning. Showers increasing overnight, especially across the Atlantic waters south of the Cape. An isolated storm or two cannot fully be ruled out, but would likely only develop over the waters. Breezy conditions overnight into Thursday as winds out of the west-southwest veer towards the north-northwest behind the frontal boundary and increase to around 10 knots across land. PoPs significantly decreasing Thursday as the front fully pushes out of the area, with drier air filtering in and PWATs decreasing to 0.8-1". A tight gradient of temperatures will exist overnight due to the cold front. Areas behind the cold front will be in the 50s and areas ahead of the front will be in the 60s. Thursday, temperatures will be slightly below normal, with highs in the upper 60s to low 70s. Thursday night lows in the upper 40s north of Orange County, the 50s south of Orange County, and in the mid 60s along the Treasure Coast. Friday-Saturday...Dry conditions continue on Friday, with PWATs holding steady around 1" across east central Florida. The greatest chance for rain on Friday exists across the waters, but even that is less than 30%. Any shower development across the waters could potentially drift onshore, particularly along the Treasure Coast, but even confidence in that is low right now. Temperatures Friday reaching the mid to upper 60s north of the Orange-Osceola county line and the low to mid 70s south of the Orange-Osceola county line. Lows in the 50s across most of the area, with the Treasure Coast in the 60s. Rain chances increasing to 20-40% across land and 30-50% across the waters on Saturday as lingering moisture behind a frontal boundary begins moving northward towards the Florida peninsula. This nudge northward is due to the Atlantic ridge shifting northward. PWATs increasing to around 1.5" will allow for a more favorable environment for shower development. Winds will remain out of the northeast on Saturday at 10-15 knots across the forecast area. Temperatures on Saturday will be in the 70s, with the coolest temperatures across the northern half of the CWA and the warmest temperatures down near the Treasure Coast. Overnight temperatures dropping into the 50s from Osceola to central Brevard northward, and in the 60s south of that line. Sunday-Tuesday... A stalled frontal boundary across far southern Florida on Sunday will push southward into the Carribean before lifting slightly back northward by early week. At the same time, a trough aloft across southern Canada and northern US will push east and northeast through the beginning of the week as a surface high pressure across the central US pushes eastward and the Atlantic ridge axis pushes northward. As the Atlantic ridge shifts northward, it will drag the lingering moisture across southern Florida from the old boundary back northward through early week, causing rain chances to increase through the time period (PoP 30-50 percent). Highest rain chances will remain along the coast and across the south as winds veer more NE and the pressure gradient over the local Atlantic waters tightens causing the winds to increase over the waters. Temperatures look to remain near to slightly cooler than normal for this time of year, with highs in the low to mid 60s along and north of the I-4, and upper 60s to low 70s everywhere else, except mid 70s across the Treasure Coast. Overnight lows will range from low 50s along and north of I-4 to upper 60s along the Treasure Coast. && .PRELIMINARY POINT TEMPS/POPS... DAB 53 65 49 65 / 0 0 10 10 MCO 56 69 51 66 / 10 0 10 10 MLB 59 71 56 70 / 20 10 10 10 VRB 64 74 59 73 / 20 10 10 10 LEE 51 65 47 64 / 0 0 10 10 SFB 54 67 49 66 / 0 0 10 10 ORL 56 68 51 66 / 10 0 10 10 FPR 65 74 60 73 / 20 10 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Law/Schaper/Weitlich
Hazardous weather outlook, Nov 16, 9:07 PM EST, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 907 PM EST Wed Nov 16 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-171100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 907 PM EST Wed Nov 16 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Isolated showers developing over the offshore Atlantic waters could develop into thunderstorms and produce occasional lightning strikes south of Cape Canaveral. .RIP CURRENT IMPACT... A Moderate risk of rip currents continues at the central Florida Atlantic beaches. Be wary of possible debris in the water leftover from Hurricane Nicole. .WIND AND SEA IMPACT... North winds will increase to between 15 and 20 knots across the entire coastal waters off east central Florida into tonight, behind a passing cold front. Seas in the Gulf Stream will build to between 5 and 6 by sunrise Thursday. .RIVER FLOOD IMPACT... River Flood Warnings remain in effect for all four forecast points from Astor to Geneva. At Astor and Deland, the river will remain in Moderate Flood Stage while continuing a very slow decline through this weekend. At Geneva above Lake Harney, the river will continue a slow decline from Moderate Flood Stage into Minor Flood Stage. Sanford is expected to remain in Minor Flood Stage and slowly decline. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A moderate risk of rip currents is expected through late week. Be aware of potential damage to beach walkovers, as well as potential debris that may exist in the surf zone. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Law
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 3:35 AM EST | Beach Hazards Statement | MLB | Brevard, Indian River, Martin, Saint Lucie, Volusia | 48 hr |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.